Alert archive / New Hampshire / Flash Flood Warnings in 2018
Flash Flood Warning 16, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Sep 18, 2018, 8:07 AM EDT for Cheshire County, Hillsborough County, Rockingham County, New Hampshire. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2018, 8:07 AM EDT (12:07 UTC)
- Expired
- Sep 18, 2018, 2:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cheshire County, NH, Hillsborough County, NH, Rockingham County, NH
The radar
The Boston radar (KBOX), 110 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 9:00 AM EDT | FLASH FLOOD | Derry, NH | FIRE DEPT. EVACUATED 7 PEOPLE BY BOAT AND 15 CARS FLOODED ON TINKHAM AVENUE. |
| Sep 18, 9:56 AM EDT | HEAVY RAIN 4.36 | 4 Nw Derry, NH | |
| Sep 18, 10:35 AM EDT | FLASH FLOOD | Milford, NH | WALL STREET, ALDER STREET, AND CROSBY STREET FLOODED. |
| Sep 18, 11:04 AM EDT | HEAVY RAIN 5.01 | Auburn, NH | |
| Sep 18, 11:21 AM EDT | HEAVY RAIN 4.9 | Londonderry, NH | |
| Sep 18, 11:25 AM EDT | FLASH FLOOD | Milford, NH | MASON RD. NEAR WILTON TOWN LINE CLOSED DUE TO CULVERT WASHOUT. |
| Sep 18, 12:37 PM EDT | FLASH FLOOD | Milford, NH | OX BROOK OUT IT ITS BANKS AND FLOODING MELENDY RD. |
| Sep 18, 1:00 PM EDT | HEAVY RAIN 5.95 | Milford, NH | REPORTED ON OUR FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020
WGUS51 KGYX 181207
FFWGYX
NHC005-011-015-181800-
/O.NEW.KGYX.FF.W.0016.180918T1207Z-180918T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Gray ME
807 AM EDT TUE SEP 18 2018
The National Weather Service in Gray Maine has issued a
* Flash Flood Warning for...
Rockingham County in southern New Hampshire...
Cheshire County in southern New Hampshire...
Hillsborough County in southern New Hampshire...
* Until 200 PM EDT.
* At 806 AM EDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding
is expected to begin shortly.
* Some locations that will experience flooding include...
Manchester, Nashua, Derry, Keene, Hampton, Exeter, Jaffrey,
Merrimack, Salem, Bedford, Milford, Hooksett, Amherst, Litchfield,
Hollis, Epping, Peterborough, New Boston, Brentwood and Winchester.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways...
Interstate 293 between mile markers 1 and 10.
Interstate 93 between mile markers 0 and 25.
This also includes...
Mount Monadnock and North Pack Monadnock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4273 7241 4286 7251 4306 7236 4310 7204
4302 7169 4304 7145 4301 7140 4303 7140
4308 7087 4288 7089 4286 7103 4281 7107
4281 7116 4274 7118 4274 7125 4270 7129
$$
Legro2 follow-up statements
069
WGUS71 KGYX 181318
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
918 AM EDT TUE SEP 18 2018
NHC005-011-015-181800-
/O.CON.KGYX.FF.W.0016.000000T0000Z-180918T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Cheshire NH-Hillsborough NH-
918 AM EDT TUE SEP 18 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
ROCKINGHAM...CHESHIRE AND HILLSBOROUGH COUNTIES...
At 916 AM EDT, trained weather spotters reported heavy rain in
Greenville with nearly 3.5 inches. Up to three inches of rain have
already fallen in and around the Manchester area as well. Flash
flooding is expected to begin shortly as additional heavy rain moves
out of Massachusetts.
Some locations that will experience flooding include...
Manchester, Nashua, Derry, Keene, Hampton, Exeter, Jaffrey,
Merrimack, Salem, Bedford, Milford, Hooksett, Amherst, Litchfield,
Hollis, Epping, Peterborough, New Boston, Brentwood and Winchester.
Additional rainfall amounts of 1 or 2 inches are possible in the
warned area, as rainfall rates may exceed 3 inches per hour in the
next area of heavy rain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4273 7241 4286 7251 4306 7236 4310 7204
4302 7169 4304 7145 4301 7140 4303 7140
4308 7087 4288 7089 4286 7103 4281 7107
4281 7116 4274 7118 4274 7125 4270 7129
$$
Legro621
WGUS71 KGYX 181759
FFSGYX
Flash Flood Statement
National Weather Service Gray ME
159 PM EDT TUE SEP 18 2018
NHC005-011-015-181808-
/O.EXP.KGYX.FF.W.0016.000000T0000Z-180918T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NH-Cheshire NH-Hillsborough NH-
159 PM EDT TUE SEP 18 2018
...THE FLASH FLOOD WARNING FOR ROCKINGHAM...CHESHIRE AND HILLSBOROUGH
COUNTIES WILL EXPIRE AT 200 PM EDT...
The heavy rain has ended. Some minor flooding and high water may
still be occurring. Be sure to heed the advice of local authorities
and remember, turn around don't drown.
LAT...LON 4273 7241 4286 7251 4306 7236 4310 7204
4302 7169 4304 7145 4301 7140 4303 7140
4308 7087 4288 7089 4286 7103 4281 7107
4281 7116 4274 7118 4274 7125 4270 7129
$$
LegroWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 6:46 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 18, 6:46 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Gray ME 646 AM EDT Tue Sep 18 2018 .SYNOPSIS... Heavy rainfall will continue across southern New Hampshire and extreme southwest Maine today due to the remnants of Florence moving through the region. Over central and northern areas mainly dry conditions expected. The system will be fast moving and exit by this evening followed by clearing, cooler and drier air for the mid to latter part of the week as high pressure builds into the region. A more substantial cold front arrives Friday bringing more dry weather and fall like temperatures to the area. && .NEAR TERM /TODAY/... 645AM UPDATE... Have made some adjustments to forecast rainfall and rain chances based on latest radar trends and observations. Lebanon, NH has already reported an inch of rain, so this activity is dropping moderate to heavy rain. It is moving fairly quickly, though, and should be offshore by early afternoon. ORIGINAL DISCUSSION... Axis of rainfall has begun orienting itself such that southern and central portions of New hampshire will likely see the most persistent rainfall, extending eastward into southern Maine. This is occurring along and north of a developing frontal boundary extending eastward from the remnants of tropical system Florence. With a very humid air mass in place, and tropical moisture being advected into the frontal boundary, expect a solid 1 to 3 inches of rainfall within this axis before it moves offshore this evening. Although flash flooding is possible especially if some deeper convection can develop, the threat remains too low for a watch. Temperatures today will be cooler due to cloud cover and rainfall, but will still make the mid 70s in most places. Meanwhile, a cold front drops in from the north later in the day shifting winds to the north and bringing drier air in. && .SHORT TERM /TONIGHT AND WEDNESDAY/... After the cold front moves through, expect cool and dry air to move in from the north. Some showers may linger into Tuesday night or even Wednesday morning. Temperatures will be 10 to 15 degrees colder for highs on Wednesday in the cooler air mass. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A high amplitude ridge of high pressure builds across the eastern U.S. Wed night and Thu with cool and dry conditions. By Thu night into Fri a return south to southwest flow will increase after the passage of a warm front and then briefly bring a return to warmer temps and higher humidity. By Fri night a strong Canadian cold front associated with a Canadian clipper will move through the area, a few showers will accompany the front. Behind the front a large Canadian ridge of high pressure builds east from the Great Lakes across the northeast with much cooler and drier air making it feel more like fall. The cool dry conditions will last into early next week. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... Short Term... IFR conditions are likely in the heavier rain moving through southern New Hampshire and southern Maine today, but conditions may remain VFR north of this. Should return to VFR tonight or at latest Wednesday morning. Long Term...Mainly VFR except MVFR in scattered showers Thu night through Fri night. && .MARINE... Short Term...Low pressure tracks across southern New England and exits through the Gulf of Maine today. Winds may occasionally gust to 20 or 25 KT but not widespread enough for a Small Craft Advisory. A cold front drops down from the north tonight with northeast winds behind it tonight into Wednesday again gusting to near 25 KT. Long Term...Winds and seas will remain below SCA levels Thu into early Fri. By Fri afternoon an increasing south to southwest flow in advance of an approaching cold front will likely require a SCA. The cold front moves across the waters Fri night with SCA conditions possible for a time over the outer waters behind the cold front as winds become north and then northeast. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR TERM...Marine SHORT TERM...Marine LONG TERM...Kimble
Hazardous weather outlook, Sep 18, 3:18 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 318 AM EDT Tue Sep 18 2018 MEZ018-023-NHZ007-008-010>015-190730- Interior York-Coastal York-Sullivan-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 318 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. The remnants of Florence are forecast to move through New England today and exit the region by this evening. A stripe of heavy rainfall is likely across southern New Hampshire and extreme southwest Maine today with rainfall mainly in the 1-2 inch range with some locally higher amounts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-019>022-024>028-NHZ001>006-009-190730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin- Kennebec-Interior Waldo-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Northern Coos-Southern Coos-Northern Grafton- Northern Carroll-Southern Grafton-Southern Carroll-Belknap- 318 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-190730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 AM EDT Tue Sep 18 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. The remnants of tropical system Florence are expected to pass south of the waters today. Strongest winds are expected to remain south of the coastal waters, but some heavy rain may result in very low visibility south of Cape Elizabeth. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:54 AM EDT | Areal Flood Advisory | GYX | Hillsborough, Rockingham | 3 hr |
| Sep 18, 9:34 AM EDT | Areal Flood Advisory | GYX | Rockingham | 3 hr |
| Sep 18, 11:00 AM EDT | River Flood Warning | GYX | Hillsborough | 3 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.